Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 43, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at May 31, 2021, 2:52 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2021, 2:52 AM EDT (06:52 UTC)
- Expired
- May 31, 2021, 10:55 AM EDT
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
669 WHUS71 KCAR 310652 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 252 AM EDT Mon May 31 2021 ANZ050-051-311600- /O.NEW.KCAR.SC.Y.0043.210531T0652Z-210531T1600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 252 AM EDT Mon May 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Seas 4 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
2 follow-up statements
075 WHUS71 KCAR 311027 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 627 AM EDT Mon May 31 2021 ANZ050-051-311600- /O.CON.KCAR.SC.Y.0043.000000T0000Z-210531T1600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 627 AM EDT Mon May 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Seas 4 to 7 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
428 WHUS71 KCAR 311455 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1055 AM EDT Mon May 31 2021 ANZ050-051-311600- /O.CAN.KCAR.SC.Y.0043.000000T0000Z-210531T1600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1055 AM EDT Mon May 31 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have dropped below advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at May 31, 12:24 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 31, 12:24 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1224 AM EDT Mon May 31 2021 .SYNOPSIS... Low pressure from the Mid-Atlantic states will bring a warm front northward through southeast portions of the region late tonight into Monday. The low will track across the region Monday afternoon and exit across the Maritimes Monday night. High pressure slowly builds into the area Tuesday through Wednesday. A warm front will lift across the area Thursday into Friday. && .NEAR TERM /THROUGH TODAY/... 1224 AM Update: No sig chgs to last fcst update with only fcst hrly temps/dwpts updated to unchgd fcst ovrngt low temps arnd 5 am. Prev Disc: The warm front is currently pushing northward from the Gulf of Maine with a strong surge of warm and moist air into the state tonight into early Monday. The 850-925mb warm front will stall across the state by early Monday. The resulting strong thermal contrasts will generate a somewhat stationary baroclinic zone parallel to the upper flow. Meanwhile, deep moisture in the warm conveyor belt flows northward along the boundary with PWATs as high as 1.5 inches by early Monday. Moderate to occasionally heavy rainfall will result. A low level jet flowing along the boundary, a deep warm cloud layer, and training cells could help produce locally heavier rainfall amounts than the 1 to 1.5 inch amounts currently advertised. Can't rule out an isolated thunderstorm with expected elevated instability, but the magnitude is not compelling enough to add thunder into the forecast tonight or tomorrow yet. A compact vertically stacked low will track northward along the stalled boundary on Monday and cooling aloft will certainly increase that risk of an isolated thunderstorm Monday afternoon. The warm frontal surface will be steeply sloped as the surface front never gets any further than the Downeast region and the frontal inversion remains over the entire forecast area all day. That means highs in the mid to upper 50s. Increasing moisture under the inversion will produce areas of fog across the area later tonight into Monday morning. Dew points may surge as much as 20F higher than today's readings. The fog may be fairly persistent all day in the Downeast region. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... Low pressure will depart into the Maritimes Monday night with rain ending across the area shortly after midnight. Areas of fog are also possible across Downeast Maine during the evening before drier air moves in behind the low. A second shortwave will approach the area Tuesday, leading to isolated to scattered diurnal convection. Isolated thunderstorms are also possible during the afternoon given modestly steep mid level lapse rates around 7C/km and around 500j/kg of MLCAPE. The greatest lapse rates and instability are expected across northern Maine. Conditions dry out Tuesday night with mostly clear skies and seasonable low temperatures around 50 as high pressure builds to the south. Isolated convective showers are possible again Wednesday across northern Maine as a cold front stalls to the north, but lower lapse rates and mid-level capping should prevent thunderstorms from occurring and limit coverage compared to Tuesday. Above normal temperatures are expected Wednesday with highs well into the 70s as 850h temperatures warm to around +10C and advection of warm, moist air begins around the western periphery of an area of surface high pressure near Bermuda. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Temperatures will start above normal and continue to increase through the period as upper level ridging builds across the area. A warm front will lift north towards the area late Wednesday night into Thursday night, leading to a period of rain and showers. By Friday the forecast area is expected to be within the warm sector with mainly diurnal convection expected. There will be at least a slight chance of thunderstorms Saturday, Sunday, and possibly Friday, but exact details will depend on subtle differences in the thermodynamic environment not discernible at this lead time. There is higher confidence for significantly above normal temperatures next weekend, with widespread 80s expected both days as 850h temperatures warm into the mid teens Celsius. Depending on cloud cover, some locations may approach 90 degrees Sunday into early the following week as ensemble guidance indicates 500h heights of at least +2 standard deviations above normal building across Ontario and Quebec. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... NEAR TERM: Conditions will deteriorate to MVFR and then to IFR cigs tonight as a warm front lifts north and stalls over the area. This will keep IFR cigs in the area all day Monday. LLWS is expected Monday morning from HUL southward to BGR and BHB. Can't rule out an embedded thunderstorm later tonight and again on Monday. SHORT TERM: Monday night...IFR/MVFR with rain tapering off and light winds shifting NW after midnight. Tuesday...Predominantly VFR with scattered afternoon showers and isolated thunderstorms, mainly across the north. West wind gusts to around 20 kts. Tuesday night to Wednesday night...VFR. An isolated shower is possible at northern Aroostook County terminals Wednesday afternoon. West wind gusts up to 20 kts during the day Wednesday, otherwise winds will be light. Thursday to Friday...VFR/MVFR with tempo IFR in periods of rain and showers. Breezy south winds turning WSW Friday. && .MARINE... NEAR TERM: The Small Craft was cancelled at 6:15 PM this evening with winds dropping down to around 20 kt. As winds decrease tonight and moisture increases, fog becomes an increasing risk later tonight through Monday. Can't rule out a thunderstorm on Monday. SHORT TERM: Winds and seas are expected to remain below SCA levels through most of the period. Continuing visibility reductions are likely in rain and fog Monday evening. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...VJN Short Term...MStrauser Long Term...MStrauser Aviation...VJN/MStrauser Marine...VJN/MStrauser
Hazardous weather outlook, May 30, 6:19 AM EDT, 20 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 619 AM EDT Sun May 30 2021 MEZ001>006-010-011-015>017-029>032-311030- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 619 AM EDT Sun May 30 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-311030- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 619 AM EDT Sun May 30 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.